Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 123, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 24, 2011, 7:08 AM CDT for Barton County, Russell County, Kansas. It was in force for 67 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2011, 7:08 AM CDT (12:08 UTC)
- Expired
- May 24, 2011, 8:15 AM CDT
- In force
- 67 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barton County, KS, Russell County, KS
The radar
The Dodge City radar (KDDC), 159 km from the middle of the area, began a volume at 12:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 7:33 AM CDT | HAIL 0.88 | 5 Nw Milberger, KS | |
| May 24, 7:35 AM CDT | TSTM WND GST 60 | 6 Ssw Waldo, KS | |
| May 24, 7:35 AM CDT | HAIL 0.25 | 6 Ssw Waldo, KS | |
| May 24, 7:35 AM CDT | HAIL 0.25 | 7 N Russell, KS | |
| May 24, 7:40 AM CDT | HAIL 0.25 | 3 W Galatia, KS | |
| May 24, 7:58 AM CDT | TSTM WND GST 50 | Lucas, KS | |
| May 24, 7:58 AM CDT | HAIL 0.25 | Lucas, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 6:51 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 0.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1043 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
255
WUUS53 KICT 241208
SVRICT
KSC009-167-241315-
/O.NEW.KICT.SV.W.0123.110524T1208Z-110524T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
708 AM CDT TUE MAY 24 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BARTON COUNTY IN CENTRAL KANSAS...
RUSSELL COUNTY IN CENTRAL KANSAS...
* UNTIL 815 AM CDT
* AT 706 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
NATOMA TO 11 MILES NORTHWEST OF OTIS...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
RUSSELL...HOISINGTON...CLAFLIN...GORHAM...OLMITZ...LURAY...LUCAS...
DORRANCE...PARADISE...WALDO...GALATIA...MILBERGER...RUSSELL ARPT...
BUNKER HILL...SUSANK AND WILSON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3905 9905 3914 9903 3914 9849 3850 9849
3850 9904
TIME...MOT...LOC 1209Z 270DEG 26KT 3912 9900 3864 9917
WIND...HAIL 60MPH 1.00IN
$$
JAKUB4 follow-up statements
534
WWUS53 KICT 241220
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
720 AM CDT TUE MAY 24 2011
KSC009-167-241315-
/O.CON.KICT.SV.W.0123.000000T0000Z-110524T1315Z/
RUSSELL KS-BARTON KS-
720 AM CDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BARTON AND RUSSELL COUNTIES UNTIL 815 AM CDT...
AT 715 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF NATOMA TO 8
MILES NORTHWEST OF OTIS...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
RUSSELL...HOISINGTON...CLAFLIN...OLMITZ...LURAY...LUCAS...
DORRANCE...WALDO...GALATIA...MILBERGER...RUSSELL ARPT...BUNKER
HILL...SUSANK AND WILSON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3905 9905 3914 9903 3914 9849 3850 9849
3850 9904
TIME...MOT...LOC 1220Z 270DEG 26KT 3912 9890 3864 9907
WIND...HAIL 60MPH 1.00IN
$$
KETCHAM142
WWUS53 KICT 241236
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
736 AM CDT TUE MAY 24 2011
KSC009-167-241315-
/O.CON.KICT.SV.W.0123.000000T0000Z-110524T1315Z/
RUSSELL KS-BARTON KS-
736 AM CDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BARTON AND RUSSELL COUNTIES UNTIL 815 AM CDT...
AT 733 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LURAY TO 9 MILES NORTHWEST OF
HOISINGTON...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
CLAFLIN...LUCAS...DORRANCE...SUSANK...BUNKER HILL AND WILSON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3905 9905 3914 9903 3914 9849 3850 9849
3850 9904
TIME...MOT...LOC 1236Z 259DEG 35KT 3912 9865 3864 9882
WIND...HAIL 60MPH 1.00IN
$$
JAKUB945
WWUS53 KICT 241251
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
751 AM CDT TUE MAY 24 2011
KSC009-167-241315-
/O.CON.KICT.SV.W.0123.000000T0000Z-110524T1315Z/
RUSSELL KS-BARTON KS-
751 AM CDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BARTON AND RUSSELL COUNTIES UNTIL 815 AM CDT...
AT 747 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LUCAS TO 6 MILES NORTHEAST OF
DORRANCE TO 11 MILES NORTH OF HOISINGTON...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
CLAFLIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3851 9892 3914 9892 3914 9849 3850 9849
TIME...MOT...LOC 1251Z 259DEG 35KT 3913 9850 3893 9848
3868 9867
WIND...HAIL 60MPH 1.00IN
$$
JAKUB665
WWUS53 KICT 241312
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
812 AM CDT TUE MAY 24 2011
KSC009-167-241322-
/O.EXP.KICT.SV.W.0123.000000T0000Z-110524T1315Z/
RUSSELL KS-BARTON KS-
812 AM CDT TUE MAY 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BARTON AND RUSSELL
COUNTIES WILL EXPIRE AT 815 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA...HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 3851 9892 3914 9892 3914 9849 3850 9849
TIME...MOT...LOC 1312Z 259DEG 35KT 3917 9824 3897 9822
3872 9841
$$
JAKUBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:35 AM CDT, 33 minutes earlier.
Area forecast discussion, May 24, 6:35 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 635 AM CDT TUE MAY 24 2011 .AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU... COMPLICATED SETUP FOR AVIATION TAFS FOR TODAY...WITH TWO EPISODES OF SEVERE WEATHER AFFECTING THE FORECAST AREA TODAY. MORNING CONVECTION WILL AFFECT CENTRAL KS...WITH MVFR CEILINGS AND VSBYS EXPECTED FROM 12-16Z FOR THE KRSL AND KSLN TAF SITES. COULD ALSO SEE SOME GUSTY WINDS FROM TSRA OUTFLOWS...WITH GUSTS TO 35 KTS POSSIBLE AS THE STRONGEST PORTIONS OF THE TSRA ARRIVES. WILL SEE MVFR CEILINGS LINGER ACROSS THE AREA TODAY AND FOR A GOOD PORTION OF THE DAY AS MOISTURE RICH AIR CONTINUES TO STREAM ACROSS THE AREA. THE ONLY AREA THAT WILL STAY VFR UNDER OVC SKIES WILL BE KCNU. NEXT OF ROUND TSRA IS EXPECTED TO DEVELOP ACROSS SOUTH CENTRAL INTO CENTRAL KS AFTER 21Z TODAY. CONFIDENCE IS HIGH ENOUGH IN A POSSIBLE OUTBREAK OF SVR WEATHER TO ADD A TEMPO GROUP FOR THE KICT/KHUT TAFS FOR THIS AFTERNOON. WILL GO VCTS ELSEWHERE...AS TSRA CHANCES ARE PROBABLE BUT LOCATION A LITTLE HARDER TO PIN DOWN. KETCHAM && .PREV DISCUSSION... /ISSUED 338 AM CDT TUE MAY 24 2011/ DISCUSSION... MAIN FORECAST CONCERN WILL BE CHANCE OF A REGIONAL OUTBREAK OF SEVERE WEATHER ACROSS THE AREA THIS AFTERNOON. TODAY: LOW LEVEL MOISTURE TRANSPORT CONTINUES TO INCREASE INTO CEN KS AT THIS TIME...WITH MID LEVEL BAROCLINIC ZONE LOCATED IN THIS AREA. EXPECT THIS AREA TO BE THE INITIAL FOCUS AREA FOR ANOTHER ROUND OF SUNRISE CONVECTION AS MOISTURE INCREASES ALONG THIS ELEVATED BOUNDARY. ALREADY SEEING SIGNS OF THIS TO THE WEST OF CENTRAL KS. IF THIS CONVECTION GETS GOING...COULD SEE THIS AREA CONGEAL INTO SOME KIND OF CONVECTIVE COMPLEX ACROSS CENTRAL KS THIS MORNING...AND SLOWLY DRIFT EAST INTO NORTHEAST KS FOR THE LATE MORNING HOURS. SOUTH OF THE THIS MORNING CONVECTIVE CHANCE...WARM AIR ALOFT WILL KEEP MOST OF SOUTH CENTRAL KS CAPPED FOR MOST OF THE DAYTIME HOURS. THE ONLY EXCEPTION MAY BE ACROSS CENTRAL KS WHERE SOME WIDELY SCATTERED CONVECTION MAY FESTER INTO THE EARLY AFTERNOON. FOCUS THEN SHIFTS TO THE LATE AFTERNOON FOR A REGIONAL OUTBREAK OF SEVERE WEATHER AND POSSIBLE TORNADOES AS A STRONG SHORTWAVE PUSHES INTO PLAINS FOR THE AFTERNOON HOURS. THIS SHORTWAVE WILL HELP A STRONG SFC CYCLONE TO DEVELOP ACROSS SOUTHWEST KS AND LIFT SLOWLY TO THE NORTHEAST WITH A DRY LINE DROPPING SOUTH INTO THE PANHANDLE OF OK. THIS SHORTWAVE WILL WEAKEN THE CAP ENOUGH FOR RAPID SUPERCELL STORM DEVELOPMENT LATE THIS AFTERNOON ALONG THE DRYLINE GENERALLY ALONG A GREAT BEND TO MEDICINE LODGE LINE...WITH BULK SHEAR VERY FAVORABLE FOR ROTATING SUPERCELLS. TO THE EAST OF THIS DEVELOPING SYSTEM...IN THE WARM SECTOR...A WARM AND HUMID AIRMASS WILL BE IN PLACE AS THE STORMS DEVELOP...WITH MLCAPE VALUES RISING INTO THE 3000-4000 J/KG RANGE WITH IMPRESSIVE 0-3KM HELICITY VALUES OF 500 J2/KG2...WITH 0-1KM HELICITY VALUES OF 300 J2/KG2. THIS COMBINATION OF HIGH INSTABILITY AND VERY IMPRESSIVE DIRECTIONAL SHEAR SUGGESTS THAT MOST OF THE AREA COULD BE UNDER THE GUN FOR A WIDESPREAD OUTBREAK OF SEVERE WEATHER WITH VERY LARGE HAIL AND POSSIBLE STRONG LONG LIVED TORNADOES. STORM PREDICTION CENTER HAS ALREADY HOISTED A HIGH RISK FOR MOST OF SOUTH CENTRAL KS...WITH A MODERATE RISK FOR THE REST OF THE AREA. CANNOT STRESS ENOUGH THE HEIGHTENED POTENTIAL FOR SEVERE WEATHER AND POSSIBLE STRONG TO VIOLENT TORNADOES LATE THIS AFTERNOON INTO THIS EVENING. SOME MODEL DIFFERENCES BETWEEN THE GFS AND NAM ON HOW THIS SCENARIO WILL PLAY OUT...BUT BOTH MODELS SUGGEST THAT THE GREATEST RISK APPEARS TO BE ACROSS SOUTH CENTRAL KS ALONG AND SOUTH OF HIGHWAY 50...INCLUDING WICHITA...HUTCHINSON...KINGMAN...AND WELLINGTON. SEVERE WEATHER AND TORNADIC THREAT LOOKS TO PUSH GRADUALLY EAST BY AROUND MIDNIGHT WITH LONG LIVED SUPERCELLS PUSHING INTO NORTHEAST AND SOUTHEAST KS BY LATE THIS EVENING. WED: THE MAIN UPPER LOW LOOKS TO DEEPEN ACROSS NRN KS EARLY ON WED AND BASICALLY CLOSE OFF AND THEN SLOWLY PIVOT SOUTHEAST ACROSS MOST OF ERN KS. COLD CORE NATURE TO THIS SFC LOW WILL LEAD TO STEEP LAPSE RATES ACROSS CEN KS INTO SERN KS FOR THE DAYTIME HOURS ON WED. THIS WILL LEAD TO DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS ACROSS THE AREA ON WED. STEEP LAPSE RATES AND VERTICAL STRETCHING COULD LEAD TO A STRONG STORM OR TWO...DURING THE WARMEST PART OF THE DAY. COOL NATURE TO THE SYSTEM WILL LEAD TO A RATHER COOL DAY FOR WED...WITH TEMPS POSSIBLY ONLY CLIMBING INTO THE LOW 60S IN CEN KS...WITH WIDESPREAD CLOUD COVER EXPECTED. THU-FRI: UPPER LOW MOVES TO THE EAST OF THE AREA FOR THU...WITH A VERY NICE SPRING DAY ON TAP FOR THU....WITH SEASONAL TEMPS AND LIGHT WINDS. BOTH THE GFS AND ECMWF SHOW A WEAK SYSTEM MOVING ACROSS THE NRN PLAINS FOR FRI...BUT THIS SYSTEM LOOKS MOISTURE STARVED...WITH MOST OF THE DYNAMICS WITH THIS IMPULSE STAYING TO THE NORTHEAST OF THE AREA WILL KEEP A LOW POPS ACROSS NORTHEAST KS...BUT NOT TOO CONFIDENT THIS SYSTEM WILL PRODUCE MANY SHOWERS. SAT-MON: A WARMING TREND LOOKS ON TAP FOR THE UPCOMING HOLIDAY WEEKEND...AS BOTH MEDIUM RANGE MODELS NOW COMING AROUND TO A SOLUTION WITH RIDGING SETTING UP OVER THE SRN PLAINS AS AN UPPER LEVEL LOW DEEPENS OVER THE WRN ROCKIES. THIS SET UP WILL LEAD TO WARMER/DRIER AIR MOVING NORTH ACROSS THE PLAINS FOR SAT INTO SUN. ECMWF APPEARS TO BE THE MOST AGGRESSIVE WITH THE WARMUP WHILE THE GFS IS COOLER. PREFER TO GO WITH THE WARMER SOLUTION. EITHER SOLUTION SUGGESTS TEMPS COULD SORE INTO THE 90S BY SUN INTO MON...AS SW WINDS LEAD TO DRY ADIABATIC LAPSE RATES. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 82 61 71 54 / 60 60 50 20 HUTCHINSON 81 59 65 53 / 60 60 70 10 NEWTON 81 60 66 53 / 60 60 60 20 ELDORADO 82 61 70 54 / 60 60 50 20 WINFIELD-KWLD 82 62 73 55 / 60 60 40 20 RUSSELL 77 57 63 51 / 60 70 70 10 GREAT BEND 78 57 63 51 / 50 60 70 10 SALINA 80 59 66 52 / 60 70 70 20 MCPHERSON 80 59 66 53 / 60 70 70 20 COFFEYVILLE 82 65 76 57 / 60 60 50 30 CHANUTE 82 64 73 55 / 50 60 60 40 IOLA 82 63 72 55 / 50 70 60 40 PARSONS-KPPF 82 65 75 56 / 60 60 50 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 24, 5:51 AM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TYPO NATIONAL WEATHER SERVICE WICHITA KS 551 AM CDT TUE MAY 24 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-251100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 551 AM CDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MORNING ACROSS CENTRAL KANSAS. THE PRIMARY RISK WOULD BE LARGE HAIL UP TO THE SIZE OF QUARTERS. AN OUTBREAK OF SEVERE THUNDERSTORMS AND TORNADOES IS EXPECTED THIS AFTERNOON INTO THIS EVENING ACROSS THE AREA. SEVERE THUNDERSTORMS WITH TENNIS BALL SIZED HAIL...DAMAGING WINDS OF 60 TO 70 MPH AND TORNADOES ARE POSSIBLE FOR THE ENTIRE AREA. THE AREA OF GREATEST CONCERN FOR POSSIBLE LONG TRACK STRONG TO VIOLENT TORNADOES WILL AFFECT SOUTH CENTRAL KANSAS...MAINLY FOR LOCATIONS SOUTH OF HIGHWAY 50, INCLUDING THE CITIES OF WICHITA, HUTCHINSON, KINGMAN, EL DORADO, WELLINGTON, AND WINFIELD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL THUNDERSTORM CHANCES WILL EXIST FOR WEDNESDAY WITH A FEW STRONG THUNDERSTORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON INTO THIS EVENING ACROSS THE ENTIRE AREA. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KETCHAM
In the hours before
Special weather statement, May 24, 6:53 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 653 AM CDT TUE MAY 24 2011 KSZ032-047-241215- BARTON-RUSSELL- 653 AM CDT TUE MAY 24 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BARTON AND RUSSELL COUNTIES... AT 647 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF EMMERAM TO 18 MILES WEST OF OTIS...AND MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. PEOPLE IN BARTON AND RUSSELL COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE LINE OF STORMS INTENSIFIES AND MOVES INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. JAKUB
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:45 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 60 min |
| May 24, 4:27 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, Reno, Sedgwick | 35 min |
| May 24, 4:42 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 63 min |
| May 24, 4:45 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice, Saline | 60 min |
| May 24, 4:55 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 50 min |
| May 24, 4:59 PM CDT | Tornado Warning | ICT | Barton | 31 min |
| May 24, 5:03 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 57 min |
| May 24, 5:10 PM CDT | Areal Flood Warning | ICT | Sedgwick | 3 hr |
| May 24, 5:11 PM CDT | Areal Flood Warning | ICT | Barton | 4 hr |
| May 24, 5:15 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 45 min |
| May 24, 5:34 PM CDT | Tornado Warning | ICT | Barton, Russell | 41 min |
| May 24, 5:38 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Russell, Saline | 37 min |
| May 24, 5:39 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, McPherson, Marion, Reno, Rice | 66 min |
| May 24, 5:45 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood | 60 min |
| May 24, 5:56 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 64 min |
| May 24, 6:07 PM CDT | Areal Flood Warning | ICT | Lincoln, Russell | 52 hr |
| May 24, 6:12 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 63 min |
| May 24, 6:14 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Greenwood, Woodson | 61 min |
| May 24, 6:14 PM CDT | Tornado Warning | ICT | Barton, Russell | 31 min |
| May 24, 6:43 PM CDT | Tornado Warning | ICT | Barton | 32 min |
| May 24, 6:53 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 59 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.